News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Hematology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Hematology Answers List

Forum Name: Hematology Topics

Question: Low wbc count


 mima - Sat Aug 28, 2004 3:18 pm

Hi I hava questiona and am very worried. . .
my wbc count is 3.5 thous/mcL and Lymphocytes absolute are 802 cells/mcL. Is this something I should worry about. Also there was a trace of protein and mucus in my urine.
I am very scared here thingking my imune system might be low. Please help
 Dr. Tamer Fouad - Sat Aug 28, 2004 6:22 pm

User avatar Hi mima,
Yes that is considered singificant lymphopenia. However, I would advise a repeat test. If it continues to decrease then you will need to consult a hematologist. It rises back to normal then you neednt' worry about it. Sometimes the immune system decreases temporarily. Is that all the blood film shows? Does it show any other abnormality?
 mima - Sat Aug 28, 2004 10:23 pm

thanx for your reply,
everything else is within the normal range...I have had a low wbc last time I checked my blood which was about 6 years ago...it was also about 3500-3600...
also, just to note, I have been under major stress for the past month and a half and have taken doxepin to relax for few days prior to geting my blood test, I have read that doxepin decreases the wbc count but wonder if taking it only for few days would do it...other than that I fee fine and have no other symptoms...

thank you again
 Dr. Tamer Fouad - Sun Aug 29, 2004 3:10 am

User avatar Mima,
The critical level for lymphopenia is 500. Causes for lymphopenia are collagen vascular disease, protein losing enteropathy and even AIDS. I would put you under follow up to see if it decreases further. Either way, it would be advisable to have it checked out by a hematologist and have him run a few tests to make sure.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here